North Carolina, 2012

Hail in North Carolina, April 3, 2012

April 3, 2012 · NWS RNK · 1 event in 1 county or zone

Unstable northwest flow aloft combined with a stationary/warm front across the eastern portion of the Tennessee Valley and southern Appalachians to produce scattered afternoon and evening thunderstorms in this region of the forecast area. None of the storms reached severe limits, but did produce a fair amount of penny to nickel-sized hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

Unstable northwest flow aloft combined with a stationary/warm front across the eastern portion of the Tennessee Valley and southern Appalachians to produce scattered afternoon and evening thunderstorms in this region of the forecast area. None of the storms reached severe limits, but did produce a fair amount of penny to nickel-sized hail. In some cases the hail lasted for 30 minutes or more and covered the ground.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Apr 3, 4:37 PM EST, 29 minutes earlier.

Area forecast discussion, Apr 3, 4:37 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 PM EDT TUE APR 3 2012

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTHWARD INTO OUR ARE THIS EVENING...
TRIGGERING SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE MOUNTAINS.
SHOWER AND THUNDERSTORM ACTIVITY WILL REMAIN IN THE FORECAST FOR
WEDNESDAY AS A STRONG COLD FRONT WILL SINK SOUTHWARD THROUGH THE
AREA. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT...RESULTING IN
DRIER WEATHER FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 530 PM EDT TUESDAY...

WARM FRONT HAS ADVANCED WELL EAST INTO THE COUNTY WARNING AREA
WITH SURFACE DEW POINTS RISING BACK INTO THE 50S AND LIFTED INDEX
VALUES DOWN TO -6 IN THE WARM SECTOR. HAVE MODIFIED THE
PROBABILITY OF PRECIPITATION IN THE WESTERN COUNTY WARNING AREA TO
ACCOUNT FOR THE LATEST RADAR TRENDS.

AS OF 330 PM EDT TUESDAY...

RADAR IMAGERY INDICATES SPOTTY SHOWER AND THUNDERSTORM ACTIVITY
DEVELOPING WITH THE AFTERNOON HEATING ACROSS THE MOUNTAINS THIS
AFTERNOON...AS A WARM FRONT BEGINS TO LIFT NORTHWARD ACROSS THE
WESTERN PART OF OUR AREA. WILL HAVE TO KEEP OUR EYE ON THIS
ACTIVITY THIS EVENING AS A FEW OF THE STRONGER CELLS HAVE ALREADY BEEN
BORDERLINE SEVERE AT TIMES. THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND PERIODS OF VERY HEAVY RAIN. WILL KEEP THE
CHANCE OF RAIN GOING INTO THE OVERNIGHT HOURS...HOWEVER THESE
STORMS WILL DECREASE IN INTENSITY AFTER SUNSET AS DAYTIME HEATING
DECREASES.

SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE IN COVERAGE DURING
THE LATE EVENING HOURS AS A COLD FRONT APPROACHES...AND A
THUNDERSTORM COMPLEX ENTERS OUR AREA FROM THE GREAT LAKES REGION.
WITH INCREASED CLOUD COVER ACROSS THE AREA...ALONG WITH WARM AIR
POOLING ACROSS OUR AREA AHEAD OF THE COLD FRONT...OVERNIGHT
TEMPERATURES WILL BE WARMER THAN LAST NIGHTS...WITH LOWS EXPECTED
TO FALL MAINLY INTO THE LOW TO MID 50S...WITH A FEW LOCATIONS
HOLDING INTO THE LOW 60S.

SHOWER AND THUNDERSTORM ACTIVITY WILL BE WIDESPREAD ON WEDNESDAY
AS THE COLD FRONT SINKS SOUTH INTO OUR AREA. SPC HAS A FEW OF OUR
PIEDMONT COUNTIES HIGHLIGHTED FOR A SLIGHT RISK OF SEVERE
THUNDERSTORMS...HOWEVER AFTER INSPECTING SOME OF THE INSTABILITY
INDICIES...CANNOT RULE OUT THE POSSIBILITY OF SEVERE THUNDERSTORM
ACTIVITY ANYWHERE SOUTH OF INTERSTATE 81 DURING THE AFTERNOON.
TEMPERATURES WILL REMAIN A LITTLE COOLER ACROSS THE NORTH WHERE
INCREASED CLOUD COVER WILL INHIBIT HEATING DURING THE
MORNING...BUT EXPECT NEAR 80 DEGREES FURTHER SOUTH WHERE THE
WARMER AIR POOLS AHEAD OF THE FRONT DURING THE AFTERNOON.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 400 PM EDT TUESDAY...

MODELS ARE IN AGREEMENT WITH FRONTAL PASSAGE WEDNESDAY WITH FRONT
DRIFTING TO OUR SOUTH AND STALLING WEDNESDAY NIGHT. AFTER
THAT...FOCUS WILL BE ON THE UPPER LEVEL CUTOFF LOW WHICH WILL DRIFT
EAST FROM TX ACROSS THE MID MS VALLEY THURSDAY AND THE TN VALLEY AND
SOUTHERN APPALACHIANS THURSDAY NIGHT...PASSING OFF THE SOUTHEAST
ATLANTIC COAST FRIDAY.

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONTAL PASSAGE
WEDNESDAY EVENING SHOULD END FORE MIDNIGHT...THE THREAT FOR
SHOWERS RE-EMERGING ACROSS THE SOUTHERN CWA BY THURSDAY NIGHT AS
THE CENTER OF THE UPPER LEVEL CUTOFF LOW PASSES TO OUR SOUTH. ATTM
WILL PLACE THE HIGHEST POPS ACROSS VA/NC BORDER COUNTIES AND
POINTS SOUTH.

FOR BOTH THURSDAY AND FRIDAY THE FORECAST AREA WILL BE ON THE COOL
SIDE OF THE FRONT...THUS ANTICIPATE RELATIVELY COOL CONDITIONS WITH
LITTLE DIURNAL SPREAD THURSDAY AND THURSDAY NIGHT DUE TO CLOUD COVER
AND PRECIP.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 400 PM EDT TUESDAY

NO MAJOR CHANGES TO THE WEEKEND FORECAST. CURRENTLY ENTERTAINING
MAINLY DRY CONDITIONS FOR THE EASTER WEEKEND...TEMPERATURES
MODERATING...HOWEVER DUE TO THE DRY AIR MASS WHICH IS FORECAST TO
BE OVER THE AREA...DO ANTICIPATE COOLER TEMPERATURES AT NIGHT WITH
THE THREAT FOR FROST IN THE MOUNTAIN VALLEYS.

FLOW NEXT WEEK WHICH INITIALLY LOOKED LIKE IT WOULD GO ZONAL...NOW
LOOKS A LITTLE MORE BLOCKY WITH MEAN TROFS DEVELOPING ON BOTH THE
EAST AND WEST COASTS.  THIS SUGGESTS A COOLER SCENARIO FOR THE
MIDDLE OF NEXT WEEK WITH COOLER NORTHWEST FLOW NOW BEING FORECAST
AFTER MONDAY.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
AS OF 230 PM EDT TUESDAY...

SHOWER AND THUNDERSTORM ACTIVITY WILL AFFECT BLF...LWB AND BCB
THIS AFTERNOON...POSSIBLY REACHING AS FAR EAST AS ROA DURING EARLY
EVENING. THIS ACTIVITY IS SPOTTY IN NATURE...BUT WILL BE CAPABLE
OF PRODUCING 30 KT OUTFLOWS. WILL ALSO HAVE TO WATCH FOR HEAVY
RAIN...CAPABLE OF REDUCING VISIBILITIES TO LESS THAN A MILE FOR
SHORT PERIODS OF TIME. THIS ACTIVITY WILL DIMINISH IN INTENSITY
AFTER SUNSET WHEN DAYTIME HEATING ENDS...HOWEVER SHOWER AND
THUNDERSTORM ACTIVITY WILL SPREAD EAST OVERNIGHT AS ANOTHER COLD
FRONT APPROACHES. CONDITIONS ARE EXPECTED TO REMAIN VFR OUTSIDE
HEAVIER SHOWER AND THUNDERSTORM ACTIVITY.

ANOTHER COLD FRONT WILL PASS THROUGH THE AREA ON WEDNESDAY...
BRINGING A BETTER CHANCE FOR PRECIPITATION AND THE ASSOCIATED MVFR
TO IFR CEILINGS AND VISIBILITIES. THE FORECAST THURSDAY IS IFFY
GIVEN TRACK OF FRONT AND NEXT SFC LOW ACROSS THE TENNESSEE VALLEY
INTO THE SOUTHEAST. MODELS ARE KEEPING AN EASTERLY FLOW INTO THE
AREA WHICH COULD KEEP CIGS DOWN TO SUB VFR. BY LATE FRIDAY INTO
SATURDAY HIGH PRESSURE SHOULD BE ORIENTED WHERE DRIER AIR WORKS IN
FROM THE NORTH BRINGING A RETURN TO VFR.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...AMS/NF
SHORT TERM...PM/RCS
LONG TERM...PM
AVIATION...KK/WP
Hazardous weather outlook, Apr 3, 3:06 PM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
406 PM EDT TUE APR 3 2012

VAZ010-011-013-014-017>020-022>024-034-035-046-047-WVZ042>045-042015-
BLAND-GILES-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-APPOMATTOX-BUCKINGHAM-MERCER-
SUMMERS-MONROE-GREENBRIER-
406 PM EDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FROST IS POSSIBLE FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032-033-043>045-058-059-042015-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-HENRY-
PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE-
406 PM EDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FRONTAL BOUNDARY DRAPED ACROSS THE AREA WILL BE THE FOCUSING
MECHANISM FOR THUNDERSTORMS WEDNESDAY AFTERNOON. A POTENTIAL
EXISTS THAT SOME OF THE STORMS COULD REACH SEVERE LEVELS...WITH
DAMAGING WINDS AND LARGE HAIL THE THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ007-009-012-015-016-042015-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-WYTHE-GRAYSON-CARROLL-
406 PM EDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

THUNDERSTORMS THIS EVENING MAY CONTAIN LARGE HAIL
AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 3, 4:12 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
512 PM EDT TUE APR 3 2012

VAZ012>014-016-017-032215-
CARROLL VA-FLOYD VA-MONTGOMERY VA-PULASKI VA-WYTHE VA-
512 PM EDT TUE APR 3 2012

...A STRONG THUNDERSTORM WILL AFFECT CARROLL...FLOYD...MONTGOMERY...
PULASKI AND WYTHE COUNTIES...

AT 511 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PULASKI...
MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR DUBLIN AROUND 520 PM...GRAHAMS FORGE AROUND
525 PM...DRAPER AROUND 530 PM...CLAYTOR LAKE STATE PARK AROUND 545
PM...ALLISONIA...CLAYTOR DAM...AND PATTERSON AROUND 550 PM...
GRAYSONTOWN AND AND SYLVATUS AROUND 600 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3703 8098 3707 8094 3707 8092 3709 8092
      3716 8084 3719 8077 3697 8036 3673 8065

KK
Special weather statement, Apr 3, 4:38 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
538 PM EDT TUE APR 3 2012

NCZ003-004-032245-
STOKES NC-SURRY NC-
538 PM EDT TUE APR 3 2012

...A STRONG THUNDERSTORM WILL AFFECT STOKES AND SURRY COUNTIES...

AT 536 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MOUNT AIRY...
MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR FLAT ROCK...AND FLAT ROCK AROUND 545 PM...
LEVEL CROSS AROUND 555 PM...ARARAT AROUND 610 PM...WOODVILLE...AND
WOODVILLE AROUND 615 PM...SILOAM AROUND 625 PM AND WESTFIELD AROUND
630 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3626 8047 3626 8050 3627 8054 3628 8054
      3628 8056 3639 8084 3656 8066 3651 8014
      3626 8040 3626 8044 3624 8045

KK
Special weather statement, Apr 3, 4:41 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
541 PM EDT TUE APR 3 2012

VAZ007-009-010-012-032245-
BLAND VA-SMYTH VA-TAZEWELL VA-WYTHE VA-
541 PM EDT TUE APR 3 2012

...A STRONG THUNDERSTORM WILL AFFECT BLAND...SMYTH...TAZEWELL AND
WYTHE COUNTIES...

AT 536 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
TAZEWELL...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR GRATTON...AND BLUEFIELD AROUND 555 PM...
BURKES GARDEN AROUND 600 PM...CERES...AND SUITER AROUND 610 PM...
BASTIAN...AND NEBO AROUND 615 PM...BLAND AROUND 620 PM AND MARION
WYTHEVILLE AROUND 625 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3722 8169 3721 8168 3721 8156 3723 8152
      3726 8150 3728 8142 3731 8140 3734 8136
      3695 8088 3676 8114 3677 8115 3676 8119
      3676 8126 3719 8173

KK
Special weather statement, Apr 3, 4:47 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
547 PM EDT TUE APR 3 2012

NCZ001-002-018-019-VAZ015-032245-
ALLEGHANY NC-ASHE NC-GRAYSON VA-WATAUGA NC-WILKES NC-
547 PM EDT TUE APR 3 2012

...SHOWERS AND THUNDERSTORMS WILL AFFECT
ALLEGHANY...ASHE...GRAYSON...WATAUGA AND WILKES COUNTIES...

AT 545 PM EDT...SHOWERS AND THUNDERSTORMS WERE ALONG A LINE FROM 4
MILES SOUTHEAST OF MOUTH OF WILSON TO JEFFERSON TO 5 MILES NORTHWEST
OF TODD...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR MEAT CAMP AROUND 555 PM...WAGONER...
BALDWIN...AND SCOTTVILLE AROUND 600 PM...OTHELLO...AND STRATFORD
AROUND 605 PM...AND TODD AROUND 610 PM...SANDS AROUND 615 PM AND
GLENDALE SPRINGS AROUND 620 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3636 8181 3636 8179 3635 8177 3635 8173
      3640 8174 3648 8154 3664 8135 3640 8097
      3639 8095 3622 8117 3609 8150 3634 8185

KK
Local storm report, Apr 3, 4:53 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
553 PM EDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             PINEY CREEK             36.55N 81.30W
04/03/2012  E0.25 INCH       ALLEGHANY          NC   FIRE DEPT/RESCUE

            HAIL COVERING THE GROUND

&&

AMS
Special weather statement, Apr 3, 5:06 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
606 PM EDT TUE APR 3 2012

VAZ010-011-WVZ042-032300-
BLAND VA-GILES VA-MERCER WV-
606 PM EDT TUE APR 3 2012

...A STRONG THUNDERSTORM WILL AFFECT BLAND...GILES AND MERCER
COUNTIES...

AT 602 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MATOAKA...
MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR SPANISHBURG...SANDLICK...AND CAMP CREEK
AROUND 615 PM...SANDLICK AROUND 620 PM...KEGLEY...AND MERCER COUNTY
AIRPORT AROUND 625 PM...BLUEFIELD AROUND 630 PM...PRINCETON...AND
CERES AROUND 635 PM AND ATHENS AROUND 645 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3741 8133 3742 8129 3745 8131 3751 8126
      3752 8122 3754 8121 3744 8087 3737 8077
      3739 8071 3734 8054 3718 8078 3712 8092
      3709 8092 3705 8097 3705 8101 3736 8136

KK

The radar

The Roanoke radar (KFCX), 116 km away, was scanning. The volume nearest the first event began at 22:06 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Alleghany

When
April 3, 5:06 PM EST
Where
Alleghany County, 3.1 mi WSW of Laurel Spgs
Measured
0.75 in hail
Reported by
Public
Coordinates
36.400, -81.320

The public observed penny-sized hail approximately five miles northeast of Glendale Springs.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2012Every state in 2012This day in weather historyWarnings in North Carolina, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 376687.